Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 300, NWS Austin/San Antonio, TX

July 4, 2007Bexar County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2007, 1:54 PM CDT for Bexar County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 1:54 PM CDT (18:54 UTC)
Expired
Jul 4, 2007, 3:00 PM CDT
In force
66 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3369 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3369 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 041855
FFWEWX
TXC029-042000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
154 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...

* UNTIL 300 PM CDT.

* AT 148 PM CDT...LIGHT TO MODERATE RAIN WAS FALLING OVER BEXAR      
  COUNTY. HOWEVER...THE GROUND CONTINUES TO BE SATURATED FROM        
  PREVIOUS RAINFALL AND ANY ADDITIONAL RAIN WILL BE QUICK TO RUNOFF. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIMBERWOOD
  PARK...THE DOMINION...SHAVANO PARK...SELMA...LEON SPRINGS...       
  HOLLYWOOD PARK...HILL COUNTRY VILLAGE...FAIR OAKS RANCH AND 
  CROSS MOUNTAIN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2972 9844 2976 9841 2972 9842 2967 9839
      2966 9835 2960 9834 2956 9829 2957 9824
      2948 9817 2949 9814 2943 9816 2913 9842
      2925 9881 2970 9880 2972 9878 2976 9856

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 12:31 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 4, 12:31 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1231 PM CDT WED JUL 4 2007

.AVIATION...
UPPER LEVEL LOW ACROSS WESTERN DEEP SOUTH TEXAS WILL CONTINUE TO
PULL GULF MOISTURE INTO SOUTH CENTRAL TEXAS. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
REGION THROUGH THIS AFTERNOON AND EVENING. AS A RESULT, CONDITIONS
WILL BE QUITE VARIABLE ALONG THE I-35 CORRIDOR THROUGH AT LEAST
00Z. STRATUS DECK WILL CONTINUE TO SLOWLY LIFT...BUT ROUNDS OF
CONVECTION WILL LOWER CIGS/VSBYS TO IFR. EASTERLY SFC WINDS AROUND
10 KTS WILL PREVAIL...WITH GUSTS TO 25 KTS POSSIBLE IN AND NEAR
THUNDERSTORMS THROUGH THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1023 AM CDT WED JUL 4 2007/

UPDATE...AS THE UPPER LOW MEANDERS ACROSS WESTERN PORTIONS OF
CORPUS CHRISTIS CWA (COUNTY WARNING AREA)..SOUTHEAST AND SOUTH
CENTRAL PORTIONS OF OUR CWA WILL REMAIN VULNERABLE TO VERY HEAVY
RAINS AND RESULTANT FLASH FLOODING. DAYTIME HEATING WILL PRODUCE
WIDESPREAD SCATTERED HEAVY CONVECTION TO OCCUR THIS AFTERNOON
ACROSS MUCH OF OUR CWA. THEN BY LATE TONIGHT..LOW LEVEL JET
REFORMATION WILL BECOME FOCUSED ALMOST PERPENDICULAR TO THE
ESCARPMENT COUNTIES ALONG THE I-35 CORRIDOR AND WITH THE NORTHEAST
QUADRANT OF THE UPPER LOW STILL OVER THE SOUTH CENTRAL
CWA..ADDITIONAL HEAVY RAIN AMOUNTS ARE EXPECTED WHICH MAY AFFECT
THE MAIN STEM MEDINA.. SAN ANTONIO..FRIO AND ATASCOSA RIVERS
THROUGH THE NEXT 24 TO 36 HOUR PERIOD.

PREV DISCUSSION... /ISSUED 328 AM CDT WED JUL 4 2007/

DISCUSSION...
THE UPPER LOW LOCATED ON TOP OF US THIS MORNING AND IS FORECAST TO
SLOWLY WOBBLE TOWARD THE SOUTHWEST ACROSS THE RIO GRANDE INTO
MEXICO OVER THE NEXT 24-48 HOURS. THIS WILL KEEP SOUTH CENTRAL TX
ON THE DANGEROUSLY WET SIDE OF THE UPPER LOW AT LEAST FOR THE NEXT
TWO DAYS AS DEEP GULF MOISTURE FEEDS INTO THE AREA...MAKING FOR
VERY EFFICIENT WARM RAIN PROCESSES ON TOP OF ALREADY SATURATED
SOILS. IN ADDITION WATER VAPOR IMAGERY AND GFS TIME CROSS SECTIONS
INDICATE POSSIBLE UPPER LEVEL SUB-TROPICAL MOISTURE TAP FROM THE
PACIFIC FEEDING INTO THE AREA. HAVE NO CHOICE BUT TO EXTEND THE
FLASH FLOOD WATCH THRU THURSDAY AFTERNOON WITH HEAVIEST RAIN FOCUS
SLOWLY SHIFTING WESTWARD TOWARD THE RIO GRANDE PLAINS BY LATE
TONIGHT/THURSDAY AND POSSIBLY INTO FRIDAY. LONG RANGE GUIDANCE
MOVE REMNANTS OF THE UPPER LOW BACK NWD INTO WEST CENTRAL TX OVER
THE WEEKEND INTO EARLY NEXT WEEK SO HAVE CONTINUED TREND OF LOWER
CHANCE-SLIGHT CHANCE POPS...BUT STAYING ABOVE MEX GUIDANCE POPS
WHICH ALWAYS TREND TOWARD MUCH DRIER CLIMATOLOGY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              83  71  85  72  90 /  70  60  60  40  50
AUSTIN BERGSTROM INTL AIRPORT  82  71  85  72  89 /  70  60  60  40  50
DEL RIO INTL AIRPORT           89  72  89  73  90 /  70  60  70  60  50
SAN ANTONIO INTL AIRPORT       83  72  86  74  90 /  90  60  60  40  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

02/25
Hazardous weather outlook, Jul 4, 5:02 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT WED JUL 4 2007

TXZ171>173-183>194-202>209-217>225-228-051015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
502 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER SOUTH CENTRAL TEXAS MOVING SOUTHWESTWARD WILL COMBINE
WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA. THERE IS A MODERATE
TO HIGH POTENTIAL FOR EXCESSIVE RAINFALL FROM WAVES OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON. THERE WILL
CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.

In the hours before

Local storm report, Jul 4, 11:07 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     FLASH FLOOD      8 WSW SEGUIN            29.54N 98.09W
07/04/2007                   GUADALUPE          TX   LAW ENFORCEMENT

            CREEK RD CLOSED SOUTH OF WEIL RD.

&&

JPB
Local storm report, Jul 4, 11:30 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
07/04/2007                   BEXAR              TX   DEPT OF HIGHWAYS

            NUMEROUS RDS ACROSS BEXAR COUNTY CLOSED

1120 AM     FLASH FLOOD      MOORE                   29.05N 99.02W
07/04/2007                   FRIO               TX   LAW ENFORCEMENT

            FM 462 CLOSED IN MOORE

1120 AM     FLASH FLOOD      CHARLOTTE               28.86N 98.70W
07/04/2007                   ATASCOSA           TX   DEPT OF HIGHWAYS

            FM140 CLOSED EAST OF CHARLOTTE

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:50 PM CDTFlash Flood WarningEWXComal3 hr
Jul 3, 7:50 PM CDTFlash Flood WarningEWXComal3 hr
Jul 3, 8:22 PM CDTFlash Flood WarningEWXKendall3 hr
Jul 4, 6:56 AM CDTFlash Flood WarningEWXAtascosa, DeWitt, Karnes, Lavaca6 hr
Jul 4, 6:56 AM CDTFlash Flood WarningEWXAtascosa, DeWitt, Frio, Karnes, Lavaca6 hr
Jul 4, 7:57 AM CDTFlash Flood WarningEWXWilson6 hr
Jul 4, 8:11 AM CDTFlash Flood WarningEWXGonzales6 hr
Jul 4, 8:51 AM CDTFlash Flood WarningEWXGuadalupe6 hr
Jul 4, 9:58 AM CDTFlash Flood WarningEWXBexar4 hr
Jul 4, 10:59 AM CDTFlash Flood WarningEWXComal, Hays6 hr
Jul 4, 12:52 PM CDTFlash Flood WarningEWXDeWitt, Karnes, Lavaca6 hr
Jul 4, 12:56 PM CDTFlash Flood WarningEWXAtascosa, Bexar, DeWitt, Frio, Karnes2 hr
Jul 4, 1:33 PM CDTFlash Flood WarningEWXWilliamson3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.